Open Access
Translator Disclaimer
August, 2022 Divergences on Symmetric Cones and Medians
Sangho Kum, Yongdo Lim, Sangwoon Yun
Author Affiliations +
Taiwanese J. Math. 26(4): 867-886 (August, 2022). DOI: 10.11650/tjm/220106


We are concerned with divergences on the Cartan–Hadamard Riemannian manifold of symmetric cones, self-dual homogeneous cones in Euclidean spaces, and related optimization problems. We introduce a parameterized version of fidelity on symmetric cones, namely sandwiched quasi-relative entropies, and construct a one-parameter family of divergences based on these entropies. We consider the median minimization problem of finite points over these divergences and establish existence and uniqueness of minimizer. The global linear rate convergence of a gradient projection algorithm for solving the median minimization problem is analyzed based on the derived upper bound of the condition number of the Hessian function.

Funding Statement

The work of the first author was supported by Basic Science Research Program through NRF Grant No. NRF-2017R1A2B1002008. The work of the second author was supported by the National Research Foundation of Korea (NRF) grant funded by the Korea government (MEST) Nos. NRF-2015R1A3A2031159 and 2016R1A5A1008055. The work of the third author was supported by the National Research Foundation of Korea (NRF) Nos. NRF-2016R1A5A1008055 and NRF-2019R1F1A1057051.


Download Citation

Sangho Kum. Yongdo Lim. Sangwoon Yun. "Divergences on Symmetric Cones and Medians." Taiwanese J. Math. 26 (4) 867 - 886, August, 2022.


Received: 3 November 2021; Revised: 8 January 2022; Accepted: 24 January 2022; Published: August, 2022
First available in Project Euclid: 21 February 2022

Digital Object Identifier: 10.11650/tjm/220106

Primary: 49M37 , 65K05 , 90C25

Keywords: divergence , Euclidean Jordan algebra , fidelity , gradient projection method , median , symmetric cone

Rights: Copyright © 2022 The Mathematical Society of the Republic of China


Vol.26 • No. 4 • August, 2022
Back to Top